Alert archive / Oregon / Wind Advisories in 2019
Wind Advisory 3, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 8, 2019, 2:50 AM PST for Union County, Oregon. It took effect at Jan 8, 2019, 9:00 AM PST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2019, 2:50 AM PST (10:50 UTC)
- In effect from
- Jan 8, 2019, 9:00 AM PST
- Expired
- Jan 9, 2019, 4:39 PM PST
- In force
- 32 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 10.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
532 WWUS76 KPDT 081050 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 250 AM PST Tue Jan 8 2019 ...STRONG WINDS EXPECTED IN THE SOUTHERN GRANDE RONDE VALLEY... .Pressure gradients will increase this morning across the Grande Ronde Valley. Strong southerly winds will funnel through valley through Wednesday morning. ORZ049-081900- /O.NEW.KPDT.WI.Y.0003.190108T1700Z-190110T0300Z/ Grande Ronde Valley- including the cities of Cove, Elgin, and La Grande 250 AM PST Tue Jan 8 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM PST WEDNESDAY... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect from 9 AM this morning to 7 PM PST Wednesday. * WINDS...South 25 to 35 mph with gusts around 45 mph. The strongest winds will be in the southern end of the Grande Ronde Valley. * TIMING...Winds will increase this morning with the strongest winds early tomorrow. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
5 follow-up statements
245 WWUS76 KPDT 081904 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 1104 AM PST Tue Jan 8 2019 ...STRONG WINDS EXPECTED IN THE SOUTHERN GRANDE RONDE VALLEY... ORZ049-090700- /O.CON.KPDT.WI.Y.0003.000000T0000Z-190110T0300Z/ Grande Ronde Valley- including the cities of Cove, Elgin, and La Grande 1104 AM PST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST WEDNESDAY... * WINDS...South 25 to 35 mph with gusts around 45 mph. The strongest winds will be in the southern end of the Grande Ronde Valley. * TIMING...Winds will remain gusty through Wednesday. * IMPACTS...Travel along Interstate 84 will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
156 WWUS76 KPDT 090645 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 1045 PM PST Tue Jan 8 2019 ...STRONG WINDS EXPECTED IN THE SOUTHERN GRANDE RONDE VALLEY... ORZ049-091500- /O.CON.KPDT.WI.Y.0003.000000T0000Z-190110T0300Z/ Grande Ronde Valley- including the cities of Cove, Elgin, and La Grande 1045 PM PST Tue Jan 8 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST WEDNESDAY... * WINDS...South 25 to 35 mph with gusts around 45 mph. The strongest winds will be in the southern end of the Grande Ronde Valley. * TIMING...Winds will remain gusty through Wednesday. * IMPACTS...Travel along Interstate 84 will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
356 WWUS76 KPDT 091134 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 334 AM PST Wed Jan 9 2019 ...STRONG WINDS EXPECTED IN THE SOUTHERN GRANDE RONDE VALLEY... ORZ049-092015- /O.CON.KPDT.WI.Y.0003.000000T0000Z-190110T0300Z/ Grande Ronde Valley- including the cities of Cove, Elgin, and La Grande 334 AM PST Wed Jan 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WINDS...South 25 to 35 mph with gusts around 45 mph. The strongest winds will be in the southern end of the Grande Ronde Valley. * TIMING...Winds will remain gusty through this evening. * IMPACTS...Travel along Interstate 84 will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
859 WWUS76 KPDT 091950 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 1150 AM PST Wed Jan 9 2019 ...STRONG WINDS EXPECTED IN THE SOUTHERN GRANDE RONDE VALLEY... ORZ049-100300- /O.CON.KPDT.WI.Y.0003.000000T0000Z-190110T0300Z/ Grande Ronde Valley- including the cities of Cove, Elgin, and La Grande 1150 AM PST Wed Jan 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WINDS...South 15 to 25 mph with gusts up to 55 mph. * TIMING...Winds will remain gusty through this evening. * IMPACTS...Travel along Interstate 84 will be difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ DS
281 WWUS76 KPDT 100039 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 439 PM PST Wed Jan 9 2019 ORZ049-100145- /O.CAN.KPDT.WI.Y.0003.000000T0000Z-190110T0300Z/ Grande Ronde Valley- 439 PM PST Wed Jan 9 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pendleton has cancelled the Wind Advisory. Winds in the Grande Ronde valley have diminished. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 7, 9:25 PM PST, 5 hours 25 minutes earlier.
Area forecast discussion, Jan 7, 9:25 PM PST, 5 hours 25 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
925 PM PST Mon Jan 7 2019
Updated aviation discussion
.SHORT TERM...Tonight and Tuesday...Clouds are increasing over the
region as a warm front approaches from the southwest. The front will
move into central Oregon late tonight and early Tuesday then mainly
lift north across the western portion of the forecast area. The
eastern portion of the forecast area will see just light
precipitation. Main concern is the expected wintry mix of
precipitation stretching from central oregon up the Cascades into
central Washington. There could be a mix of snow, rain and freezing
rain during the onset of precipitation in central Oregon early in
the morning before turning over to rain. The wintry mix will spread
north into north central Oregon and the Columbia Gorge region in the
late morning and afternoon but I-84 through the Gorge should see
temperatures in the mid 30s with just some rain and snow but no
accumulations on the freeway. North of the Columbia River Gorge area
up through the eastern slopes of the Washington Cascades
precipitation type will be snow through Tuesday afternoon but then
could turn to a wintry mix overnight. Will also see some increasing
southerly winds across portions of eastern Oregon and may need a
wind advisory for the southern Grande Ronde Valley.
,AVIATION...06Z Tafs. A warm front will move north into central
Oregon late overnight and early Tuesday then spread precipitation
north through the day. Precipitation type will vary from snow to
rain at taf sites and chance of freezing rain along and adjacent to
the Cascades. Clouds heights will be decreasing late tonight and
Tuesday with MVFR to IFR conditions possible with KYKM expected
to be the most impacted due to snow.
&&
.PREV DISCUSSION... /issued 200 PM PST Mon Jan 7 2019/
SHORT TERM...Tonight through Wednesday...The brief break in
precipitation and wind will continue through Midnight tonight, but
the next system will bring numerous concerns Tuesday through early
Wednesday. It is a complex pattern, primarily due to the warm air
advection increasing snow levels but also threatening many areas
with freezing rain and sleet. The deep low is currently centered
almost 1000 miles west of the Oregon coast, but the system will
quickly travel eastward and push the present shortwave ridge into
Idaho. The upper level flow will shift to the southwest overnight,
and a warm front will spread precipitation across southwest Oregon
late this evening. Between midnight and sunrise, snow will develop
southwest of Bend. Between sunrise and noon tomorrow, precipitation
will quickly spread across central and north central Oregon and
south central Washington. Areawide precipitation can be expected
Tuesday afternoon and evening. Snow levels will rise throughout
central and northeast Oregon as 850mb temps reach 4-6C Tuesday
evening. However, northeast boundary layer winds will keep deep cold
air along the eastern valleys of the Washington Cascades down to
north central Oregon. In these areas, snow, sleet and freezing rain
are likely. Snow amounts will be near to slightly above the criteria
for an advisory. Due to the combination of low end snow advisory
amounts in addition to sleet and freezing rain, winter weather
advisories were posted. Future shifts may consider additional
advisories for the Lower Columbia Basin but will hold off for now as
freezing rain may not have a huge impact on roads where overnight
low temperatures will be in the lower 30s. The warm front will lift
northward with precipitation tapering off from the south late
Tuesday and Tuesday night. On Wednesday, snow levels will range
from 2500 feet over south central WA to 5500 feet over the remainder
of the forecast area with scattered showers.
Winds will be increasing in some areas Tuesday and Tuesday night,
mainly across the Grande Ronde Valley and the Blue Mountain
Foothills. Winds will be borderline advisory in these areas Tuesday
night. Expect blowing and drifting of snow through the Grande Ronde
Valley and Ladd Canyon Summit Tuesday. Wister
LONG TERM...Wednesday night through Monday. A chance of rain and
snow will continue Wednesday night followed by drier conditions for
Thursday as a ridge of high pressure builds into the area. The
ridge is now expected to remain over the area with dry conditions
for Saturday. On Sunday the flow becoming more southerly as the
high shifts east. There a weak system expected to move north along
the west coast and the back side of the ridge Sunday. There is still
some disagreement in how fast east into Washington and Oregon the
moisture will be able reach and for now have opted for solution that
keeps it mainly west of the Cascades. A little better organized
system will track east on Monday with a chance of rain and mountain
snow. Temperatures will continue to be mild with daytime highs about
5 to 7 degrees above normal. 93
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 31 39 33 47 / 0 50 50 20
ALW 31 45 36 50 / 0 40 50 20
PSC 30 38 34 43 / 0 60 50 20
YKM 29 34 30 39 / 0 90 70 50
HRI 30 37 32 45 / 0 60 50 20
ELN 27 34 28 36 / 0 90 70 60
RDM 31 43 34 50 / 40 70 20 30
LGD 25 37 36 42 / 0 40 50 20
GCD 27 40 36 45 / 10 40 30 20
DLS 32 36 32 42 / 10 90 60 60
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Winter Weather Advisory from 9 AM Tuesday to 9 AM PST Wednesday
for ORZ041-508>510.
WA...Winter Weather Advisory from 9 AM Tuesday to 9 AM PST Wednesday
for WAZ024.
Winter Weather Advisory from 9 AM Tuesday to noon PST Wednesday
for WAZ520-521.
Winter Weather Advisory from 11 AM Tuesday to noon PST Wednesday
for WAZ026-027.
&&
91/91/91Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.